Alert archive / Arkansas / Wind Advisories in 2024

Wind Advisory 16, NWS Memphis, TN

December 31, 20244 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee

NWS Memphis, TN issued this wind advisory at Dec 31, 2024, 1:58 AM CST for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee. It took effect at Dec 31, 2024, 8:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2024, 1:58 AM CST (07:58 UTC)
In effect from
Dec 31, 2024, 8:00 AM CST
Expired
Dec 31, 2024, 5:00 PM CST
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2024-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2024-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
573 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS74 KMEG 310758
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
158 AM CST Tue Dec 31 2024

ARZ009-018-026-028-MOZ113-115-TNZ001-312300-
/O.NEW.KMEG.WI.Y.0016.241231T1400Z-241231T2300Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-
Including the cities of Blytheville, Tiptonville, Kennett,
Jonesboro, Corning, Caruthersville, Paragould, and Piggott
158 AM CST Tue Dec 31 2024

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS 
AFTERNOON...

* WHAT...Northwest winds up to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, Pemiscot, 
  and Lake.

* WHEN...From 8 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DNM
1 follow-up statement
904 
WWUS74 KMEG 312247
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
447 PM CST Tue Dec 31 2024

ARZ009-018-026-028-MOZ113-115-TNZ001-010000-
/O.EXP.KMEG.WI.Y.0016.000000T0000Z-241231T2300Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-
Including the cities of Corning, Caruthersville, Kennett,
Blytheville, Tiptonville, Jonesboro, Paragould, and Piggott
447 PM CST Tue Dec 31 2024

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

The threat has ended.

$$

JAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 30, 11:20 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Dec 30, 11:20 PM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1120 PM CST Mon Dec 30 2024

...New AVIATION...

.SYNOPSIS...
Issued at 202 PM CST Mon Dec 30 2024

A generally cooler and dry weather pattern is expected this week,
with temperatures falling a little each day. High temperatures by
Wednesday through the remainder of the week will be in the 40s to
the north and low 50s across southern portions of the Mid-South.
Overnight lows will fall near to below freezing Tuesday night
through the rest of the week.

&&

.DISCUSSION...
(This evening through next Sunday)
Issued at 202 PM CST Mon Dec 30 2024

After a cloudy start to the day, skies have cleared rapidly into
this afternoon with much of the area reaching the upper 50s to low
60s. This will likely be our last day with 60s for the foreseeable
future as a frontal boundary will move through overnight, ushering
in cooler weather. A few CAMs have some showers developing across
northeast portions of the Mid-South overnight, with total QPF
amounts likely remaining below a quarter of an inch. The majority
of the area will likely see an increase in cloudiness overnight,
but dry conditions otherwise.

Conditions will quickly dry out tomorrow, with a zonal flow
pattern building aloft. One other note for tomorrow, the parent
low will slide eastward just north of the area with a steep
pressure gradient through the region. As a result, winds will
likely be on the gustier side of things. Probabilistic guidance
suggests a 30 to 40% chance of exceeding Wind Advisory criteria
for locations north of I-40, especially across NE AR. Something to
keep in mind for future forecast packages, but regardless it will
be pretty windy around midday tomorrow. The aforementioned
upper-level flow pattern will continue through Thursday, generally
keeping the area dry and temperatures at to just below normal. By
Friday, northwesterly flow will return to the region, with a weak
shortwave passing early in the day. Some showers will be possible
along this boundary, but chances remain low (< 20%). In regards
to our temperatures, high temperatures will fall back into the 40s
to low 50s by Wednesday, with overnight lows remaining at to just
below freezing through at least Friday night.

Beyond Friday, stark guidance differences begin to arrive with the
trajectory of an upper-level low as it exits the Rocky Mountains
into the back half of the weekend. A few members want to bring a
quick shot of a colder airmass before the main system arrives,
which could bring mixed precipitation to the area. With that
being said, latest runs tend to lean towards a warmer solution in
which case any precip would be rain only. Something to watch over
the coming days, but given the vast model differences will leave
at that for now.

&&

.AVIATION...
(06Z TAFS)
Issued at 1120 PM CST Mon Dec 30 2024

Biggest concern this TAF issuance remains gusty winds, up to 25
kts, as a frontal system and upper level low moves through. A
strong jet will bring llws continued across all TAF sites through
daybreak. The aforementioned front will bring MVFR conditions
across the airspace and keep us socked in through sunset tomorrow
when VFR conditions prevail at JBR/MEM. Gusts finally drop out as
winds shift north tomorrow evening behind the front.

AEH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CMA
AVIATION...AEH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 9:09 PM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale62 hr

Nearby

Wind Advisories in Arkansas, 2024Wind Advisories in Missouri, 2024Wind Advisories in Tennessee, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.